| Model Number |
030813 |
| Medical Device Problem Codes |
Failure to Fire (2610); Human-Device Interface Problem (2949)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/25/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during a laparoscopic appendectomy, while at base of cecum, the device did not fire.When unloading, the device did not release the clamps.A new device was used to resolve the issue.There was no patient injury.
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the loading unit had been partially applied.Further inspection noted that the cartridge of the single use loading unit was partially disengaged from the channel.A knob on the posterior side of the disengaged cartridge of the single use loading unit was broken.Inspection under the microscope displayed no damage to the knife blade.It was reported that the device did not fire, and the device was difficult to unload.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.Partial fire condition may occur if the handle is not completely compressed during application.Damage to the single use loading unit may occur if the cartridge of the single use loading unit is subjected to excessive force when attempting to unload the device.The release button at the distal end of the instrument should be utilized for proper removal of the single use loading unit.The evaluation detected an unreported condition: the safety was broken off.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.